Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Cholesterol/Blood pressure
Feb 23, 2001

I changed meds a yar and a half ago. Since that time I have had a substantial rise in my cholesterol (300) and my Triglycerides are around 600. My blood pressure has increased also. I frequently have blurred vision and my ears are enlamed frequently. I am currently taking NOrvir, Crixivan, Zerit and Ziagen. I am taking Tricor for cholesterol. I was taking Niaspan also but stopped because the side effects were unbearable. I have also gained 15 pounds in the last year and half. Part of this is due to training for the Tanqueray Texas AIDS Ride in October. I never had problems with weight/cholesterol/blood pressure untiol I started this new round of drugs. I am afraid to exercise and I have tried to eat better but it isn't helping. I don't want to take any more drugs. Any suggestions?

Response from Dr. Bartlett

The elevations in your cholesterol and blood pressure are almost certainly related to your medications. You could review with your health care provider the risks and benefits of continuing these meds. I would not be afraid to exercise and would encourage you to resume. In the end, you may need the antiretrovirals and may need to consider medications such as Tricor to reverse some of the side effects.



Previous
what are the symptoms?
Next
Newly diagnosed

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement